Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Day three after Gastric sleeve and i"m haing trouble staying awake.



Recommended Posts

Hi everyone! I finally did it, after chasing this surgery and fighting with insuracne I had t 3/19/24. I"m on day three, and I'm so tired Im' napping more than I"m awake sipping. Did anyone else experience this? Hot long will it take to east up and I'll feel awake agaIn? I assume it has to do with the liquid diet and very little calories and the array of pills they have me on.

Share this post


Link to post
Share on other sites

1 hour ago, Dyanalee said:

Hi everyone! I finally did it, after chasing this surgery and fighting with insuracne I had t 3/19/24. I"m on day three, and I'm so tired Im' napping more than I"m awake sipping. Did anyone else experience this? Hot long will it take to east up and I'll feel awake agaIn? I assume it has to do with the liquid diet and very little calories and the array of pills they have me on.

What type of pain relief did they give you, it could be the culprit. I personally didn't experience being sleepy all the time, I only slept normal bedtime hours. I was physically fatigued.. But that's it.

Share this post


Link to post
Share on other sites

I have an ambit pump in me that I don't remember waht is in it, and they have me taking oxycodone, Promethazine, Methocarbam, acetamin, and omeprazole.

Share this post


Link to post
Share on other sites

Oxycodone can make you tired as well as the Methocarbam. Methocarbam is a muscle relaxant usually used for skeletal muscle pain..not sure why it would be prescribed for after surgery care, but I'm not your surgeon. Both can cause you to feel sleepy, but combined most assuredly so.

Share this post


Link to post
Share on other sites

Plus you just had a pretty major surgery. Your body sleeps when it is trying to heal & recover & this is what it’s doing now. It does improve but you may have random periods of low energy over the next months. There'll come a day when you wish you could still justify an afternoon nana nap. Enjoy them now while you can. 😁

Share this post


Link to post
Share on other sites

i was pretty tired/sleepy/nappy for about two weeks. i slept ALOT.

soon after that i was infused with what seems like never-ending energy and have been an energizer bunny ever since (and im 5+ years post op).

i don't sleep alot compared to others now...probably average 5-6 hours of sleep a night (and i don't take naps, lol). i don't feel tired or anything when im awake tho, so i guess its not an issue?

Share this post


Link to post
Share on other sites
Posted (edited)

I agree with the others who said it's most likely because you just had major surgery. Your body needs time to rest and heal. It'll get better and better. I was probably close to two months out before I felt like my old self, but it does get better every day. After the first three weeks or so, I wasn't exhausted all the time.

Edited by catwoman7

Share this post


Link to post
Share on other sites

It took about three weeks to not feel exhausted. I'm 4 weeks out now and this si the first week I haven't felt like I could close my eyes and nod off at any moment.

Share this post


Link to post
Share on other sites

Thank you everyone, it really helps that other people felt this too and it will fade.

Share this post


Link to post
Share on other sites

Yes. I would sleep more than I thought possible during the day and then sleep all night. I think I stopped napping at around a week after surgery. Sleep is good for recovery.

Share this post


Link to post
Share on other sites

I have been slowly napping less and less every day, and yesterday (day 6) I still slept a long time at night but I didn't nap at all during the day, so it's definately getting better, and I'm getting closer to my hydration goal every day I'm awake more. Thanks for the support!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • ChunkCat

      Well, tomorrow I go in for an impromptu hiatal hernia repair after ending up in the ER over the weekend because I couldn't get food down and water was moving at a trickle... I've been having these symptoms on and off for a few weeks but Sunday was the worst by far and came with chest pain and trouble breathing. The ER PA thinks it is just esophagitis and that the surgeon and radiologist are wrong. But the bariatric surgeon swears it is a hernia, possibly a sliding one based on my symptoms. So he fit me into his schedule this week to repair it! I hope he's right and this sorts it out. He's going to do a scope afterwards to be sure there is nothing wrong with the esophagus. Here's hoping it all goes well!!
      · 0 replies
      1. This update has no replies.
    • jparadigm

      Hello lovlies!
      Today is a beautiful day in west Michigan! I hope you all have a beautiful Tuesday and rest of your week!! 🤗
      · 0 replies
      1. This update has no replies.
    • Clueless_girl

      Having gall bladder surgery in a few days and I so hope the recovery is easier than the one from the modified DS! I could use a bit of luck/pep talk for a change. I'm starting to be able to walk around without experiencing dizziness, but it would be great if the random pain in my chest and abdomen would go away!!
      · 0 replies
      1. This update has no replies.
    • Dawn 1974

      4/4/2024 - new patient orientation. Wt 313
      4/5/2024 - got all my lab work done.
      · 0 replies
      1. This update has no replies.
    • jparadigm

      Today was rough...
      I've been experiencing a headache all day today that just won't go away. I'm thinking it's now progressing into a migraine. Does anyone else get headaches from taking vitamin B12? I did some research and learned that usually a lack of B12 causes headaches. But I've noticed when I take it, I have reoccurring headaches. 😫
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×